Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 53, NWS Green Bay, WI

June 23, 2025Waushara County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 23, 2025, 2:14 PM CDT for Waushara County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2025, 2:14 PM CDT (19:14 UTC)
Expired
Jun 23, 2025, 3:00 PM CDT
In force
46 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Waushara County, WI

The radar

The Green Bay radar (KGRB), 100 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 1:15 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
305 J/kg
Mixed-layer CIN
-295 J/kg
Mixed-layer LCL
1304 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:10 PM CDT, 1 hour 4 minutes earlier. Its key messages:

  • The intense heat will come to an end from west to east today as a cold front, along with showers and thunderstorms spreads eastward across the area. The heat index will climb to around 100 degrees over northeast Wisconsin before the rain arrives.
  • Strong or severe storms are possible this afternoon into this evening with damaging winds and torrential rainfall the primary hazards. Localized flooding is possible.
  • Periodic chances of showers and thunderstorms will continue Tuesday into next weekend. It is too early to determine if or when any of the storms would become severe.
  • Locally heavy rainfall is possible at times on Wednesday and Thursday where probabilities of receiving over an inch is between 40-80%. Probabilities of receiving over 2 inches is 20-40% over central and east-central WI and less than 20 over the north.
Area forecast discussion, Jun 23, 1:10 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
110 PM CDT Mon Jun 23 2025

Updated aviation portion for 18Z TAF issuance

.KEY MESSAGES...

- The intense heat will come to an end from west to east today as
  a cold front, along with showers and thunderstorms spreads
  eastward across the area. The heat index will climb to around
  100 degrees over northeast Wisconsin before the rain arrives.

- Strong or severe storms are possible this afternoon into this
  evening with damaging winds and torrential rainfall the primary
  hazards. Localized flooding is possible.

- Periodic chances of showers and thunderstorms will continue
  Tuesday into next weekend. It is too early to determine if or
  when any of the storms would become severe.

- Locally heavy rainfall is possible at times on Wednesday and
  Thursday where probabilities of receiving over an inch is
  between 40-80%. Probabilities of receiving over 2 inches is
  20-40% over central and east-central WI and less than 20 over
  the north.

&&

.DISCUSSION...
Issued at 349 AM CDT Mon Jun 23 2025

Short Term...Today...Tonight...and Tuesday

595+ dam 500mb ridge centered over the Ohio Valley persists through
tonight. Meanwhile, a sharp trough over south central Canada shifts
toward Hudson Bay, lowering heights over the western Great Lakes
and pushing a cold front across the region. The front will bring
an end to the heat and generate showers and storms this afternoon
and evening. Some storms will be strong to severe, with damaging
wind gusts and torrential rain shaping up to be the main hazards.
Much cooler weather is expected behind the front on Tuesday.

Last day of the heat...Deja vu but once again very warm this
morning as 3 am temps are still in the mid 70s to around 80 over
much of the area. Cold front pushing in from the west could lead
to isolated showers and storms as early as this morning over
the far north, but overall the front will be slow enough to allow
for one more day of heat. The hottest temps in the lower 90s and
heat indices around 100 will occur from the Fox Valley to far
northeast WI and to the lakeshore, including Door County as
southwest wind direction will keep lake cooling to a minimum all
day today. No changes to heat headlines. Depending on how quick
the showers and storms develop central, likely will be able to end
the Heat Advisory there early. Heat indices all areas fall below
80 by late evening. Lows later tonight will fall into the 50s
north, but will remain in the upper 60s to 70 from the Fox Valley
to the lakeshore. Even though that is still warm, it will be
nothing like the last few nights.

Severe storms this afternoon and evening...Not a true uniform cold
front passage as sfc front moves through late afternoon into early
evening, while 925-850mb temp drop and wind shift occurs after
midnight. There also is really not strong shortwave trough, just
a gradually lowering of heights. This all adds up to limited pre-
frontal effective shear, likely less than 30 kts, which could
limit storm organization and longevity. Instead looking at more of
a pulse-type environment as MLCAPEs are still at least 1500j/kg if
not 2000-2500j/kg. Some CAPE in hail growth zone, but higher
freezing levels and weaker shear would tend to favor non-severe
hail sizes. Damaging wind potential is there with unidirectional
flow and sfc-delta theta-e values well over 20 in the lowest
15kft, suggesting downdrafts could accelerate when stronger cores
aloft develop. Low LCLs and outflow boundaries could lead to spin
up, but 0-1km/0-3km helicity values up to 100 are not too favorable.
Overall think wind is the main severe threat, supported by recent
NCAR NN output as well with most favored time between 3-8 pm.

Heavy rain parameters still look very favorable. PWATs rising up
over 2 inches (exceeding the daily max for the day) along with
warm cloud depths surging to 12-14kft and MBE vectors slowing to
less than 5kt are concerning if there are training storms. Supported
by hints from HREF probs over over 1"/hr, seems greatest risk for
heavy rain would be across the more vulnerable urban areas of the
Fox Valley. HREF/NBM probs for 1" and 2" of rain this afternoon
through tonight stay mainly southwest of our southern cwa, lined
up with slight risk of Excessive Rain from WPC. Yet, glance through
available models does support narrow swaths of 1-2" QPF over
areas generally south of highway 29. 1hr-3hr Flash Flood Guidance
that are lowest over Fox Valley point to needing only 1-2" in 3hr
to cause some issues, so this will need to be monitored later
today along with severe potential.

MUCH COOLER on Tuesday...Cold front fully moves through late
tonight with nw winds after midnight shifting northeast on Tuesday
morning. Northeast winds may gust to 10-20 mph for a time close
to the bay and along Lake Michigan. Mostly cloudy skies expected
and some post frontal showers and storms could develop south of
highway 29, but better chances will be south. Highs will be much
cooler, with readings reaching mainly low to mid 70s. Warmer
exception of near 80 would be over central WI if there is more
sun. Cooler exception will be near the immediate lakeshore where
the onshore winds may keep temps in the mid to upper 60s. As they
say, what a difference a day makes!.

Long Term...Tuesday Night Through Sunday

500mb ridge across the southeast United States is expected
to flatten some during the week, resulting in lower 500mb
heights. However, the western Great Lakes region will be in
the ring of fire with periodic chances of showers and
thunderstorms from Tuesday into next weekend.

The main focus for heavy rain is in the Wednesday and Thursday
time frame. Still a lot of uncertainty in where the axis of
heavy rain will set up, but current thinking is that central
and east-central Wisconsin currently have the greatest chance of
seeing the heaviest rainfall totals. Based on the NBM, the
probabilities of receiving over an inch is between 40-80%.
Probabilities of receiving over 2 inches is 20-40% over central
and east-central WI and less than 20 over the north. Determining
the risk of severe weather is difficult this far out, but current
thinking is that the front will be south of the area which would
lower the risk of severe weather. The ECMWF has been most
consistent with timing of the heavy rain which would support at
least two rounds if not three rounds of heavier rain from late
Tuesday night into Thursday night. It will be much cooler compared
to the last several days with highs in the 70s to lower 80s
Tuesday through Thursday, warming into the 80s Friday into next
weekend.

&&

.AVIATION...for 18Z TAF Issuance
Issued at 110 PM CDT Mon Jun 23 2025

Rain and storms will be the main aviation concern for the TAF
period. An early round of rain and storms will cross portions of
central portions of east-central Wisconsin this afternoon before
additional development is possible in the late afternoon to early
evening. Any storms may push ceilings and visibility to MVFR at
times, with lower cloud MVFR possible behind the cold front in the
evening. Primary hazards with thunderstorms will be strong wind
gusts and torrential rain, especially with any severe weather.

As the cold front progresses south and eastwards dry conditions
may return to portions of north-central and central Wisconsin. Low
ceilings may persist overnight however. Showers then may see some
northerly development again tomorrow morning, but confidence
wasn't high so included in a PROB30 group.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for WIZ012-013-020>022-
031-035>040-045-048>050-073-074.

Beach Hazards Statement until 7 PM CDT this evening for WIZ022-
040-050.
&&

DISCUSSION.....JLA/Eckberg
AVIATION.......Uhlmann
Hazardous weather outlook, Jun 23, 4:00 AM CDT, 10 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
400 AM CDT Mon Jun 23 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-240900-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
400 AM CDT Mon Jun 23 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

The intense heat will come to an end from west to east today as
a cold front, along with showers and thunderstorms spreads
eastward across the area. A Heat Advisory remains in effect until
noon for Florence, Forest, Langlade, Lincoln, Oneida and Vilas
counties. A Heat Advisory remains in effect for the rest of the
area until 7 pm.

There is a slight risk of severe thunderstorms this afternoon and
evening, with damaging winds, large hail, torrential downpours
and lightning the main risks. Rainfall rates of 1 to 2 inches per
hour could result in localized flooding, especially in urban and
poor drainage areas.

A Beach Hazards Statement is in effect until 7 pm today for an
increased risk of rip currents due to gusty south winds and high
waves at Lake Michigan beaches.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Additional thunderstorms are possible at times Tuesday into next
weekend. It is too early to determine the risk of severe weather
at this time. There is the potential for heavy rainfall Wednesday
and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

LMZ521-522-541>543-240900-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
400 AM CDT Mon Jun 23 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Hazardous conditions for small craft will continue today due to
gusty southwesterly winds and high waves. A Small Craft Advisory
remains in effect until 7 pm.

Thunderstorms are expected at times this afternoon into tonight
that may pose a serious hazard to mariners. Strong wind gusts
and lightning are the main concerns, although large hail will
be possible.

Marine fog is possible at times through tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Additional thunderstorms are possible at times Tuesday into next
weekend that will pose a hazard to mariners.

JLA/Eckberg

In the hours before

Special weather statement, Jun 23, 1:23 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Green Bay WI
123 PM CDT Mon Jun 23 2025

WIZ035-036-231900-
Wood WI-Portage WI-
123 PM CDT Mon Jun 23 2025

...STRONG THUNDERSTORMS WILL IMPACT WOOD AND WESTERN PORTAGE COUNTIES
THROUGH 200 PM CDT...

At 123 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Babcock, or 13 miles west of Wisconsin Rapids,
moving east at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Wisconsin Rapids around 130 PM CDT.
  Lake Wazeecha around 140 PM CDT.
  Stevens Point and Whiting around 150 PM CDT.

Other locations impacted by this storm include Milladore, Sandhill
Wildlife Area, North Wood County Park, Park Ridge, Coddington,
Kellner, Powers Bluff County Park, Biron, Plover, and Scranton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Wisconsin.

&&

LAT...LON 4452 9032 4468 8951 4425 8941 4424 8957
      4425 9032
TIME...MOT...LOC 1823Z 249DEG 45KT 4435 9010

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JG
Local storm report, Jun 23, 1:49 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
149 PM CDT Mon Jun 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     Tstm Wnd Gst     6 W Babcock             44.28N 90.26W
06/23/2025  M59 MPH          Wood               WI   Public

&&
Local storm report, Jun 23, 1:54 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
154 PM CDT Mon Jun 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     Tstm Wnd Gst     7 WSW Babcock           44.25N 90.27W
06/23/2025  M49 MPH          Wood               WI   Mesonet

            Gust to 49 mph at Babcock WISCONET site.

&&
Local storm report, Jun 23, 1:57 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
157 PM CDT Mon Jun 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     Tstm Wnd Gst     2 NE Port Edwards       44.36N 89.84W
06/23/2025  M62 MPH          Wood               WI   ASOS

            Gust to 62 mph at ISW ASOS.

&&
Local storm report, Jun 23, 2:01 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Green Bay WI
201 PM CDT Mon Jun 23 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     Tstm Wnd Gst     2 NE Port Edwards       44.36N 89.84W
06/23/2025  E69 MPH          Wood               WI   ASOS

            Gust to 69 mph at ISW ASOS.

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 1:23 PM CDTSpecial Weather StatementGRBPortage, Wood37 min
Jun 23, 1:41 PM CDTSevere Thunderstorm WarningGRBPortage, Wood49 min
Jun 23, 2:12 PM CDTSevere Thunderstorm Warning Considerable damage threatGRBPortage, Waupaca48 min
Jun 23, 2:47 PM CDTSevere Thunderstorm WarningGRBCalumet, Outagamie, Shawano, Waupaca, Waushara, Winnebago43 min
Jun 23, 3:25 PM CDTSevere Thunderstorm WarningGRBBrown, Outagamie35 min
Jun 23, 3:26 PM CDTSpecial Marine WarningGRB49 min
Jun 23, 3:52 PM CDTSpecial Weather StatementGRBKewaunee23 min
Jun 23, 5:16 PM CDTSevere Thunderstorm WarningGRBWaushara44 min
Jun 23, 5:57 PM CDTSevere Thunderstorm WarningGRBWaushara, Winnebago48 min
Jun 23, 6:32 PM CDTSevere Thunderstorm WarningGRBWinnebago28 min
Jun 23, 6:35 PM CDTSevere Thunderstorm WarningGRBWinnebago18 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.